Alert archive / Illinois / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 8, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Feb 19, 2026, 3:02 PM CST for Effingham County, Illinois. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 19, 2026, 3:02 PM CST (21:02 UTC)
- Expired
- Feb 19, 2026, 3:34 PM CST
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Effingham County, IL
The radar
The Evansville,IN radar (KVWX), 109 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 3:07 PM CST | TORNADO | Mason, IL | Corrects previous tornado report from Mason. Corrected location. |
| Feb 19, 3:16 PM CST | TSTM WND DMG | 1.5 Sw Watson, IL | *** 1 INJ *** Corrects previous tstm wnd dmg report from 1.5 SW Watson. Seven vehicle accident due to thunderstorm winds. 1 injury. |
| Feb 19, 3:16 PM CST | TSTM WND DMG | 1.5 Sw Watson, IL | Seven vehicle accident due to thunderstorm winds. 1 injury. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 19, 12:20 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
853
WUUS53 KILX 192102
SVRILX
ILC049-192145-
/O.NEW.KILX.SV.W.0008.260219T2102Z-260219T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
302 PM CST Thu Feb 19 2026
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern Effingham County in south central Illinois...
* Until 345 PM CST.
* At 302 PM CST, a severe thunderstorm was located over Edgewood, or
15 miles southwest of Effingham, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Edgewood and Mason around 305 PM CST.
Watson around 315 PM CST.
Heartville around 320 PM CST.
This includes the following highways...
Interstate 57 between mile markers 143 and 161.
Interstate 70 between mile markers 88 and 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 800 PM CST for south central
and southeastern Illinois.
&&
LAT...LON 3893 8880 3916 8856 3899 8836 3894 8837
3891 8850 3891 8877
TIME...MOT...LOC 2102Z 235DEG 20KT 3893 8870
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Deubelbeiss1 follow-up statement
771
WWUS53 KILX 192134
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
334 PM CST Thu Feb 19 2026
ILC049-192143-
/O.CAN.KILX.SV.W.0008.000000T0000Z-260219T2145Z/
Effingham-
334 PM CST Thu Feb 19 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EFFINGHAM COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CST for south central
and southeastern Illinois.
A Tornado Warning remains in effect for portions of eastern
Effingham County.
&&
LAT...LON 3893 8880 3916 8856 3899 8836 3894 8837
3891 8850 3891 8877
TIME...MOT...LOC 2132Z 235DEG 20KT 3903 8851
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 2:46 PM CST, 16 minutes earlier. Its key messages:
- The primary focus for severe weather this afternoon will be along and south of a Shelbyville to Paris line where there is a greater than 10% chance for tornadoes.
- Strong westerly winds will develop tonight into Friday morning. Peak gusts will generally range from 35-45mph: however, there is a 30-40% chance of gusts exceeding 45mph.
Area forecast discussion, Feb 19, 2:46 PM CST, 16 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 246 PM CST Thu Feb 19 2026 .KEY MESSAGES... - The primary focus for severe weather this afternoon will be along and south of a Shelbyville to Paris line where there is a greater than 10% chance for tornadoes. - Strong westerly winds will develop tonight into Friday morning. Peak gusts will generally range from 35-45mph: however, there is a 30-40% chance of gusts exceeding 45mph. && .SHORT TERM... (Tonight through Friday) Issued at 246 PM CST Thu Feb 19 2026 20z/2pm surface analysis shows a 995mb low east of Kansas City...with a pronounced dryline arcing southeastward into the Ozarks. Convection that fired ahead of the system in the Saint Louis metro earlier today has weakened as it has tracked E/NE along/south of I-70 over the past few hours. Still need to keep an eye on these cells for the balance of the afternoon as the atmosphere across southeast Illinois is moderately unstable (1000-1500J/kg SBCAPEs) and highly sheared (0-6km bulk shear of 60-80kt): however, weak capping/warm air aloft has so far kept the storms at bay. Once mid-level cooling associated with an approaching short-wave trough arrives, scattered thunderstorms will develop along the advancing dryline between 23z/5pm and 03z/9pm. A tornado risk will still be present along/south of I-70 where deep-layer shear is strongest: however, the overall severe weather threat further north across the remainder of central Illinois will be less due to weaker shear and diurnal instability decreasing after sunset. Think the main risk for locations north of I-70 will be scattered damaging wind gusts through mid-evening before the cells lift E/NE out of the area. After a period of dry weather later this evening, a few rain and snow showers may wrap back into the Illinois River Valley overnight. The general trend has been to shift this precip area a bit further N/NW than previously anticipated. As a result, am only carrying 30-50 PoPs along/north of a Macomb to Minonk line overnight. With the precip expected to be quite light and surface temps staying above freezing until after daybreak, little to no snow accumulation is expected. Once the dryline passes, winds will veer to the W/SW and increase greatly later this evening toward midnight. Significant pressure rises in the wake of the passing low suggest gusts may become higher than models are advertising. 19z HRRR indicates a swath of 35-45mph gusts advancing across much of central Illinois along/west of I-57 late this evening through Friday morning. In addition, the 12z HREF shows a 30-40% chance of gusts exceeding 45mph. Given the clear signal for strong winds, have issued a Wind Advisory for gusts of 35-45mph with a few gusts reaching 50mph. The strongest winds will lift into northern Illinois and the Great Lakes by mid-morning Friday:however, gusts of over 30mph will remain common through the afternoon. Low temperatures tonight will range from the lower 30s in the Illinois River Valley to the upper 30s near the Indiana border. Highs on Friday will range from the upper 30s north of the Peoria area to the upper 40s south of I-70. Barnes .LONG TERM... (Saturday through Next Thursday) Issued at 246 PM CST Thu Feb 19 2026 After a dry and seasonably cool day on Saturday with highs in the upper 30s and lower 40s, a re-enforcing surge of cold air will drop readings back below normal by early next week. Models continue to advertise a western CONUS ridge/eastern CONUS trough pattern that will ensure the return of more winter-like temps for a couple of days before the pattern begins to break down and things warm back up by the middle and end of next week. Highs on Sunday and Monday will only reach the lower to middle 30s, but will bounce back well into the 50s by next Wednesday and Thursday. Barnes && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1133 AM CST Thu Feb 19 2026 IFR/MVFR ceilings linger at the central Illinois terminals late this morning: however, with the warm frontal boundary lifting N/NW of the area and all guidance suggesting the low clouds will scatter over the next couple of hours...have opted to raise all sites to VFR after 19z/20z. While a band of showers will track along and south of I-72 this afternoon, the primary strong to severe convection will focus further south along/south of I-70. Most CAMs suggest scattered cells forming along an advancing cold/occluded front late this afternoon into early evening for all locations north of I-70. As such, have included a TEMPO group for thunder at all TAF sites between 23z and 03z. Winds will initially be S/SE at around 10kt this afternoon, then will veer to W/SW and increase markedly after frontal passage this evening. Latest guidance indicates gusts of 25-35kt tonight through Friday morning. As cold advection commences tonight, MVFR ceilings will pivot back into the area from west to east between 07z and 11z. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 PM this evening to 9 AM CST Friday for ILZ027>031-036>038-040>056-061. &&
Hazardous weather outlook, Feb 19, 11:35 AM CST, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1135 AM CST Thu Feb 19 2026 ILZ027>031-036-037-040-041-047-049-050-201200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Cass-Scott-Morgan- 1135 AM CST Thu Feb 19 2026 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. A few strong to severe thunderstorms are possible this afternoon and early evening, with damaging winds and isolated large hail the primary concerns. The best chances of this will be in west central Illinois. Strong west winds gusting up to 45 mph are expected to develop toward midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong west winds gusting up to 45 mph will continue into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed early to mid afternoon near the I-72 corridor, and from 5 to 9 pm near the I-74 corridor. Expected storm motion is toward the northeast around 45 mph. ILZ038-042-043-048-051>053-201200- McLean-Logan-De Witt-Menard-Sangamon-Christian-Macon- 1135 AM CST Thu Feb 19 2026 This Hazardous Weather Outlook is for west central Illinois. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected this afternoon, exiting by mid evening. A few storms may contain damaging winds and perhaps some hail, though a tornado cannot be ruled out. Strong west winds gusting up to 45 mph will develop late this evening, continuing overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong west winds gusting up to 45 mph will continue into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between noon and 7 pm. Expected storm motion is toward the northeast around 45 mph. ILZ044>046-054-055-057-201200- Piatt-Champaign-Vermilion-Moultrie-Douglas-Edgar- 1135 AM CST Thu Feb 19 2026 This Hazardous Weather Outlook is for east central Illinois. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms are expected this afternoon and early evening. Damaging wind gusts and a few tornadoes are the main concern, although isolated large hail is possible as well. Strong west winds gusting up to 45 mph will develop after midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong west winds gusting up to 45 mph will continue into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 3 pm and 9 pm. Expected storm motion is toward the northeast around 45 mph. ILZ056-061>063-066>068-071>073-201200- Coles-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- 1135 AM CST Thu Feb 19 2026 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...This afternoon and tonight. There is an enhanced risk of severe thunderstorms this afternoon and evening. Tornadoes, some of which may be strong, and damaging winds are the primary concerns, though some large hail is also possible. Strong west winds gusting up to 45 mph will develop after midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong west winds gusting up to 40 mph will continue into early Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed, with the most likely time frame between noon and 8 pm. Expected storm motion is toward the northeast around 45 mph. Geelhart
In the hours before
Local storm report, Feb 19, 9:06 AM CST, 5 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
906 AM CST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 AM Hail Rantoul 40.30N 88.16W
02/19/2026 M1.00 Inch Champaign IL Public
Photo provided of Quarter size hail stones
in Rantoul.
&&Local storm report, Feb 19, 9:07 AM CST, 5 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
907 AM CST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM Hail 1 NE Rantoul 40.32N 88.15W
02/19/2026 M0.75 Inch Champaign IL Public
Report from mPING: Dime (0.75 in.).
&&
07The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 1:02 AM CST | Severe Thunderstorm Warning | ILX | Vermilion | 28 min |
| Feb 19, 1:07 AM CST | Special Weather Statement | ILX | Champaign | 8 min |
| Feb 19, 1:13 AM CST | Severe Thunderstorm Warning | ILX | Champaign | 32 min |
| Feb 19, 1:34 AM CST | Severe Thunderstorm Warning | ILX | Vermilion | 15 min |
| Feb 19, 5:24 AM CST | Dense Fog Advisory | ILX | Christian, DeWitt, Logan, Macon, Menard, Morgan and 3 more | 6 hr |
| Feb 19, 1:51 PM CST | Wind Advisory | ILX | Cass, Champaign, Christian, Coles, DeWitt, Douglas and 20 more | 19 hr |
| Feb 19, 3:06 PM CST | Tornado Warning | ILX | Effingham | 24 min |
| Feb 19, 3:11 PM CST | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Moultrie, Shelby | 34 min |
| Feb 19, 3:23 PM CST | Tornado Warning | ILX | Effingham, Jasper | 52 min |
| Feb 19, 3:27 PM CST | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 33 min |
| Feb 19, 3:45 PM CST | Severe Thunderstorm Warning | ILX | Coles | 30 min |
| Feb 19, 3:48 PM CST | Severe Thunderstorm Warning | ILX | Clark, Cumberland | 29 min |
| Feb 19, 3:49 PM CST | Tornado Warning | ILX | Clark, Cumberland | 26 min |
| Feb 19, 3:57 PM CST | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 48 min |
| Feb 19, 3:59 PM CST | Tornado Warning | ILX | Clark, Crawford, Cumberland, Jasper | 31 min |
| Feb 19, 4:04 PM CST | Severe Thunderstorm Warning | ILX | Clark, Coles, Edgar | 41 min |
| Feb 19, 4:09 PM CST | Tornado Warning | ILX | Crawford | 36 min |
| Feb 19, 4:10 PM CST | Tornado Warning | ILX | Clark | 50 min |
| Feb 19, 4:22 PM CST | Tornado Warning | ILX | Clark, Crawford | 23 min |
| Feb 19, 4:25 PM CST | Tornado Warning | ILX | Crawford | 12 min |
| Feb 19, 4:39 PM CST | Tornado Warning | ILX | Crawford | 12 min |
| Feb 19, 4:43 PM CST | Tornado Warning | ILX | Clark, Crawford | 17 min |
| Feb 19, 5:57 PM CST | Tornado Warning | ILX | Clay, Effingham | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.